Abstract

Erythroderma is characterized by diffuse erythema and scaling of the skin involving more than 90% of the total body skin surface area. Drug-induced erythroderma has rarely been reported with hydroxychloroquine. We report a case of a 50-year-old female patient, with systemic lupus erythematosus, who developed itchy lesions all over the body 1 month after starting treatment with hydroxychloroquine. Drug-induced erythroderma was suspected. Hydroxychloroquine was withdrawn and the patient was treated with emollients, mid-potency corticosteroids, and oral antihistamines. A biopsy was done which confirmed the diagnosis of erythroderma. She recovered with treatment and was discharged. A careful history and clinical examination to search for potential causative factors will help prevent disabling sequelae in erythroderma.

Original languageEnglish
Pages (from-to)132-134
Number of pages3
JournalIndian Journal of Pharmacology
Volume49
Issue number1
DOIs
Publication statusPublished - 01-01-2017

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Hydroxychloroquine-induced erythroderma'. Together they form a unique fingerprint.

Cite this